Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 211, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 8, 2012, 1:36 PM CDT for Cleburne County, Stone County, Van Buren County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2012, 1:36 PM CDT (18:36 UTC)
- Expired
- Jul 8, 2012, 2:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Cleburne County, AR, Stone County, AR, Van Buren County, AR
The radar
The Little Rock radar (KLZK), 92 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 661 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 12:40 PM CDT, 56 minutes earlier.
Area forecast discussion, Jul 8, 12:40 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1240 PM CDT SUN JUL 8 2012 .AVIATION... OVERALL VFR CONDITIONS WITH ISOLATED TO SCATTERED CONVECTION THIS AFTERNOON TO EVENING. MORNING CONVECTION HAS MAINLY BEEN OVER SOUTHERN AR AND HAS AFFECTED KPBF AND KLLQ. WILL SEE THIS TREND THIS AFTERNOON TO EVENING...WITH ADDITIONAL FORMATION TO AFFECT CENTRAL TAFS AND TO A LOWER DEGREE OVER NORTHERN TAFS. HAVE USED VCSH TO VCTS ALL TAFS...WHILE TEMPO GROUPS CENTRAL AND SOUTHERN TAFS WHERE GREATER CHANCES ARE EXPECTED. MAINLY VFR CEILINGS WITH CONVECTION WITH ONLY PATCHY MVFR. WINDS HAVE BEEN QUITE VARIABLE...MAINLY SE TO SW 4 TO 12 KNOTS OVER THE SOUTH TO CENTRAL AR...WHILE VARIABLE LESS THAN 5 KNOTS OVER THE NORTH. TONIGHT A COLD FRONT WILL SAG CLOSER TO NORTHERN AR AND HELP DEVELOP ADDITIONAL CONVECTION. (59) && .PREV DISCUSSION... /ISSUED 350 AM CDT SUN JUL 8 2012/ SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT SCTD CONVECTION ACRS THE FA SAT AFTN QUICKLY WEAKENED DURG THE EARLY EVENING HOURS. SOME LINGERING ACTIVITY WAS NOTED OVR FAR SERN AND INTO MS...BUT CONT TO SHOW A WEAKENING TREND AS IT WORKS WWD. WARM AND HUMID CONDS COMMON ACRS AR EARLY THIS MRNG...WITH TEMPS IN THE 70S AND LOWER 80S. MAIN FCST CONCERNS IN THE COMING DAYS WL BE THE APCHG FNTL BNDRY FM THE N AND RESULTING RAIN CHCS ACRS THE FA. THE ACTUAL FNT WAS A BIT BEHIND SCHEDULE THIS MRNG...EXTENDING ACRS NRN MO INTO CNTRL KS. THE BNDRY WL CONT TO MOVE SLOLY SWD TODAY...APCHG NRN AR TNGT. DAYTIME HEATING WL INTERACT WITH SEVERAL OUTFLOW BNDRY/S...INCRSD MOISTURE AND WEAKENING UPR RDG TO PRODUCE SCTD CONVECTION OVR THE AREA TODAY. KEPT POPS IN HIGH CHC CAT FOR THE TIME BEING AS AFOREMENTIONED CDFNT WL STILL BE WELL N OF THE FA. LIKE THE LAST FEW DAYS...A FEW STORMS COULD PRODUCE DAMAGING WIND GUSTS. THE CDFNT WL DROP INTO AR LATER TNGT AND ON MON...PROVIDING A FOCUS FOR MORE SHRA/TSRA. CONTD TREND OF PREV FCSTR WITH MENTIONING LIKELY POPS FOR MON...ESP DURG THE PEAK HEATING HRS OF THE DAY. THE FNT WL MEANDER ACRS SRN AR/NRN LA INTO MIDWEEK...WITH RAIN CHCS RMNG INTO THE FCST. HIGHEST POPS WL CONT TO BE OVR SRN AR IN THE VCNTY OF THE BNDRY...WITH LESSER CHCS TO THE N. APPEARS THE BNDRY WL FINALLY GET A GOOD PUSH FURTHER TO THE S LATE WED AND WED NGT. LONG TERM...THURSDAY THROUGH SATURDAY MODELS ARE INCONSISTENT WITH PLACEMENT OF STALLED FRONTAL BOUNDARY IN THE EXTENDED. THE EUROPEAN MOVES THE FRONT SOUTH OF THE STATE...WITH DRIER AND COOLER AIR FOLLOWING. MEANWHILE...THE GFS KEEPS THE FRONT ACROSS THE SOUTH...WITH RAIN CHANCES REMAINING ACROSS THE SOUTH AND EAST. HAVE TRENDED MORE TO THE GFS SOLUTION... BUT KEPT RAIN CHANCES SMALL. EITHER WAY...TEMPERATURES WILL BE CLOSER TO NORMAL...WITH HIGHS REMAINING IN THE UPPER 80S TO THE LOWER 90S. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...59
Hazardous weather outlook, Jul 8, 5:00 AM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN JUL 8 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE STATE TODAY. SOME OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. AFTERNOON TEMPERATURES WILL REACH THE MID TO UPPER 90S...AND WHEN COMBINED WITH THE RELATIVE HUMIDITY...HEAT INDEX READINGS WILL CLIMB ABOVE 100 DEGREES TODAY. AN EXTREME WILDFIRE DANGER CONTINUES ACROSS THE NATURAL STATE...AND MOST COUNTIES HAVE BURN BANS IN PLACE. ANY FIRE THAT STARTS COULD SPREAD RAPIDLY AND QUICKLY GET OUT OF CONTROL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL DROP SOUTH INTO ARKANSAS MONDAY. THE FRONT WILL INTERACT WITH INCREASING MOISTURE LEVELS TO PRODUCE GOOD CHANCES OF SHOWERS AND THUNDERSTORMS. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STRONG AND SEVERE STORMS WILL BE POSSIBLE. THE FRONT IS FORECAST TO STALL OUT JUST SOUTH OF THE AREA...WITH TEMPERATURES RETURNING TO NEAR NORMAL LEVELS. WHATEVER RAIN MATERIALIZES...IT WILL LIKELY HAVE LITTLE IMPACT ON THE ONGOING DROUGHT. OUTDOOR BURNING OF ANY KIND IS STRONGLY DISCOURAGED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
In the hours before
Special weather statement, Jul 8, 12:19 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1219 PM CDT SUN JUL 8 2012 ARZ016-024-081750- CLEBURNE AR-INDEPENDENCE AR- 1219 PM CDT SUN JUL 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN INDEPENDENCE AND NORTHEASTERN CLEBURNE COUNTIES UNTIL 1245 PM CDT... AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF CONCORD...OR 10 MILES SOUTHEAST OF MELROSE...MOVING WEST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CONCORD... IDA... DRASCO... WRENTON... WOLF BAYOU... TUMBLING SHOALS... FLORAL... FIVEMILE... BULLARD LAKE... BANNER... ALONZO... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3550 9197 3570 9198 3568 9171 3557 9167 TIME...MOT...LOC 1719Z 087DEG 8KT 3562 9176 62
Special weather statement, Jul 8, 12:42 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1242 PM CDT SUN JUL 8 2012 ARZ024-081815- CLEBURNE AR- 1242 PM CDT SUN JUL 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLEBURNE COUNTY UNTIL 115 PM CDT... AT 1241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF GREERS FERRY DAM...OR 6 MILES NORTH OF HEBER SPRINGS...MOVING WEST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... HEBER SPRINGS... GREERS FERRY LAKE... GREERS FERRY DAM... GREERS FERRY... IDA... HIGDEN... DRASCO... BROWNSVILLE... BREWER... TUMBLING SHOALS... TANNENBAUM... SUNNY SLOPE... SHILOH REC AREA... SCOUT ISLAND... POST OAK... OLD HWY 25 REC AREA... NARROWS REC AREA... NARROWS MARINA... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3546 9220 3568 9223 3566 9192 3551 9190 TIME...MOT...LOC 1743Z 083DEG 5KT 3559 9202 62
Special weather statement, Jul 8, 12:52 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1252 PM CDT SUN JUL 8 2012
ARZ012-021-081820-
JOHNSON AR-NEWTON AR-
1252 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NEWTON AND NORTHERN
JOHNSON COUNTIES UNTIL 115 PM CDT...
AT 1246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES WEST OF DEVILS KNOB...OR 19 MILES SOUTH
OF LOST VALLEY SP...MOVING WEST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
DEVILS KNOB... SALUS... OARK...
FRILEY... FALLSVILLE... CATALPA...
WOLF PEN REC AREA... THOMPSON KNOB... PINE CREST CAMP...
OZONE REC AREA... NAPOLEON KNOB... MOONHULL MTN...
LOAFER... GARLANDS KNOB...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3584 9339 3566 9338 3564 9366 3577 9366
3577 9353 3585 9353
TIME...MOT...LOC 1752Z 090DEG 2KT 3575 9350
62Special weather statement, Jul 8, 1:08 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 108 PM CDT SUN JUL 8 2012 ARZ022-023-031-081840- CONWAY AR-POPE AR-VAN BUREN AR- 108 PM CDT SUN JUL 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VAN BUREN...EASTERN POPE AND NORTHERN CONWAY COUNTIES UNTIL 145 PM CDT... AT 106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES WEST OF CLAUDE...OR 14 MILES SOUTHWEST OF CLINTON...MOVING SOUTH AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WHIPPLE... MT EVANS... JERUSALEM... DABNEY... CLEVELAND... CLAUDE... BROCK CREEK LAKE... BLICK... SCOTLAND... RUPERT... FORMOSA... CULPEPPER... CRABTREE... BEVERAGE TOWN... ALREAD... WILLS MTN... WALNUT GROVE... TAR KILN MTN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3533 9284 3563 9288 3566 9253 3538 9244 TIME...MOT...LOC 1809Z 013DEG 6KT 3548 9266 62
Special weather statement, Jul 8, 1:10 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
110 PM CDT SUN JUL 8 2012
ARZ016-024-033-081840-
CLEBURNE AR-INDEPENDENCE AR-WHITE AR-
110 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITE...SOUTHWESTERN
INDEPENDENCE AND CLEBURNE COUNTIES UNTIL 145 PM CDT...
AT 106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
GREERS FERRY TO 6 MILES NORTH OF PANGBURN...AND MOVING SOUTHWEST AT
10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
HEBER SPRINGS... GREERS FERRY LAKE... PLEASANT PLAINS...
PANGBURN... GREERS FERRY DAM... GREERS FERRY...
WOODROW... WILBURN... SUNNYDALE...
SIDON... ROOSEVELT... PRIM...
PEARSON... LETONA... IDA...
HOPEWELL... HIGDEN... HICKORY FLAT...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3528 9186 3547 9225 3564 9224 3571 9217
3571 9209 3556 9158
TIME...MOT...LOC 1811Z 038DEG 8KT 3561 9213 3550 9188
62The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:13 PM CDT | Special Weather Statement | LZK | Garland | 47 min |
| Jul 7, 7:17 PM CDT | Special Weather Statement | LZK | Jefferson | 48 min |
| Jul 7, 7:24 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 20 min |
| Jul 7, 9:06 PM CDT | Special Weather Statement | LZK | Grant | 44 min |
| Jul 8, 12:19 PM CDT | Special Weather Statement | LZK | Cleburne | 31 min |
| Jul 8, 12:42 PM CDT | Special Weather Statement | LZK | Cleburne | 33 min |
| Jul 8, 12:52 PM CDT | Special Weather Statement | LZK | Johnson | 28 min |
| Jul 8, 1:08 PM CDT | Special Weather Statement | LZK | Van Buren | 32 min |
| Jul 8, 1:10 PM CDT | Special Weather Statement | LZK | Cleburne | 30 min |
| Jul 8, 1:15 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, White | 30 min |
| Jul 8, 1:19 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Van Buren | 26 min |
| Jul 8, 1:21 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, White | 24 min |
| Jul 8, 1:44 PM CDT | Special Weather Statement | LZK | Montgomery | 46 min |
| Jul 8, 1:44 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, White | 31 min |
| Jul 8, 1:51 PM CDT | Severe Thunderstorm Warning | LZK | Perry, Saline | 24 min |
| Jul 8, 2:05 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope | 22 min |
| Jul 8, 2:10 PM CDT | Special Weather Statement | LZK | Faulkner | 30 min |
| Jul 8, 2:16 PM CDT | Special Weather Statement | LZK | Independence | 29 min |
| Jul 8, 2:22 PM CDT | Special Weather Statement | LZK | Johnson | 33 min |
| Jul 8, 2:32 PM CDT | Special Weather Statement | LZK | Montgomery | 43 min |
| Jul 8, 2:35 PM CDT | Severe Thunderstorm Warning | LZK | Izard, Stone | 27 min |
| Jul 8, 2:36 PM CDT | Severe Thunderstorm Warning | LZK | Independence, White | 24 min |
| Jul 8, 2:44 PM CDT | Special Weather Statement | LZK | Yell | 46 min |
| Jul 8, 2:51 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Yell | 24 min |
| Jul 8, 2:53 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Scott | 37 min |
| Jul 8, 2:57 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Izard, Sharp, Stone | 33 min |
| Jul 8, 2:58 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry, Yell | 32 min |
| Jul 8, 3:00 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery | 45 min |
| Jul 8, 3:04 PM CDT | Special Weather Statement | LZK | Faulkner | 31 min |
| Jul 8, 3:07 PM CDT | Special Weather Statement | LZK | Cleburne, Stone | 48 min |
| Jul 8, 3:14 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Yell | 46 min |
| Jul 8, 3:20 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 40 min |
| Jul 8, 3:24 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Yell | 36 min |
| Jul 8, 3:26 PM CDT | Special Weather Statement | LZK | Izard | 44 min |
| Jul 8, 3:33 PM CDT | Severe Thunderstorm Warning | LZK | Pope, Yell | 42 min |
| Jul 8, 3:37 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 38 min |
| Jul 8, 3:40 PM CDT | Special Weather Statement | LZK | Scott | 30 min |
| Jul 8, 3:49 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 41 min |
| Jul 8, 3:50 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 30 min |
| Jul 8, 3:57 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 33 min |
| Jul 8, 4:14 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 31 min |
| Jul 8, 4:15 PM CDT | Flash Flood Warning | LZK | Fulton, Sharp | 105 min |
| Jul 8, 4:22 PM CDT | Special Weather Statement | LZK | Boone | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.